Motivic multiplicative McKay correspondence for surfaces

  • Lie Fu
  • Zhiyu Tian


We revisit the classical two-dimensional McKay correspondence in two respects: The first one, which is the main point of this work, is that we take into account of the multiplicative structure given by the orbifold product; second, instead of using cohomology, we deal with the Chow motives. More precisely, we prove that for any smooth proper two-dimensional orbifold with projective coarse moduli space, there is an isomorphism of algebra objects, in the category of complex Chow motives, between the motive of the minimal resolution and the orbifold motive. In particular, the complex Chow ring (resp. Grothendieck ring, cohomology ring, topological K-theory) of the minimal resolution is isomorphic to the complex orbifold Chow ring (resp. Grothendieck ring, cohomology ring, topological K-theory) of the orbifold surface. This confirms the two-dimensional Motivic Crepant Resolution Conjecture.

Mathematics Subject Classification

14E16 14C15 14J17 55N32 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Klein, F.: Lectures on the icosahedron and the solution of equations of the fifth degree, revised ed., Dover Publications, Inc., New York, N.Y., Translated into English by George Gavin Morrice. (1956)Google Scholar
  2. 2.
    Val, P.D.: Homographies, Quaternions and Rotations, Oxford Mathematical Monographs. Clarendon Press, Oxford (1964)zbMATHGoogle Scholar
  3. 3.
    McKay, J.: Graphs, singularities, and finite groups. In: The Santa Cruz Conference on Finite Groups (Univ. California, Santa Cruz, Calif., 1979), Proceedings of Symposium Pure Mathematics, vol. 37, Am. Math. Soc., Provid. R.I., pp. 183–186. (1980)Google Scholar
  4. 4.
    Reid, M.: La correspondance de McKay, Astérisque (2002), vol. 276. pp. 53–72. Séminaire Bourbaki, (2002)Google Scholar
  5. 5.
    Gonzalez-Sprinberg, G., Verdier, J.-L.: Construction géométrique de la correspondance de McKay. In: Annales Scientifiques École Normale Superieure, vol. 16, No. 3, pp. 409–449. (1983)Google Scholar
  6. 6.
    Ito, Y., Nakamura, I.: Hilbert schemes and simple singularities, New trends in algebraic geometry (Warwick, 1996), In: London Mathematical Society Lecture Note Series, vol. 264, pp. 151–233. Cambridge Univ. Press, Cambridge, (1999)Google Scholar
  7. 7.
    Ito, Y., Nakajima, H.: McKay correspondence and Hilbert schemes in dimension three. Topology 39(6), 1155–1191 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Ito, Y., Nakamura, I.: McKay correspondence and Hilbert schemes. Proc. Jpn. Acad. Ser. A Math. Sci. 72(7), 135–138 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Reid, M.: McKay Correspondence, ArXiv: alg-geom/9702016 (1997)
  10. 10.
    Batyrev V.V.: Stringy Hodge numbers of varieties with Gorenstein canonical singularities. In: Integrable systems and algebraic geometry (Kobe/Kyoto, 1997), pp. 1–32. World Sci. Publ., River Edge, NJ (1998)Google Scholar
  11. 11.
    Batyrev, V.V.: Birational Calabi–Yau \(n\)-folds have equal Betti numbers, New trends in algebraic geometry (Warwick 1996). In: London Mathematical Society Lecture Note Series. vol. 264, pp. 1–11. Cambridge Univ. Press, Cambridge, (1999)Google Scholar
  12. 12.
    Denef, J., Loeser, F.: Germs of arcs on singular algebraic varieties and motivic integration. Invent. Math. 135(1), 201–232 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Denef, J., Loeser, F.: Motivic integration, quotient singularities and the McKay correspondence. Compos. Math. 131(3), 267–290 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Lupercio, E., Poddar, M.: The global McKay-Ruan correspondence via motivic integration. Bull. Lond. Math. Soc. 36(4), 509–515 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Yasuda, T.: Twisted jets, motivic measures and orbifold cohomology. Compos. Math. 140(2), 396–422 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Bridgeland, T., King, A., Reid, M.: The McKay correspondence as an equivalence of derived categories. J. Am. Math. Soc. 14(3), 535–554 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Chen, W., Ruan, Y.: A new cohomology theory of orbifold. Commun. Math. Phys. 248(1), 1–31 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Ginzburg, V., Kaledin, D.: Poisson deformations of symplectic quotient singularities. Adv. Math. 186(1), 1–57 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Bryan, J., Graber, T., Pandharipande, R.: The orbifold quantum cohomology of \(\mathbb{C}^2/Z_3\) and Hurwitz-Hodge integrals. J. Algebr. Geom. 17(1), 1–28 (2008)CrossRefzbMATHGoogle Scholar
  20. 20.
    Boissière, S., Sarti, A.: Contraction of excess fibres between the McKay correspondences in dimensions two and three. Ann. Inst. Fourier (Grenoble) 57(6), 1839–1861 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Bryan, J., Gholampour, A.: The quantum McKay correspondence for polyhedral singularities. Invent. Math. 178(3), 655–681 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Ruan, Y.: The cohomology ring of crepant resolutions of orbifolds, Gromov-Witten theory of spin curves and orbifolds, Contemp. Math., vol. 403, Am. Math. Soc., Providence, RI, pp. 117–126 (2006)Google Scholar
  23. 23.
    Fu, L., Tian, Z., Vial, C.: Motivic Hyper-Kähler resolution conjecture : I. Generalized Kummer Varieties, Preprint, arXiv:1608.04968 (2016)
  24. 24.
    Fu, L., Tian, Z.: Motivic Hyper-Kähler Resolution Conjecture : II. Hilbert Schemes of K3 Surfaces, preprint (2017)Google Scholar
  25. 25.
    Abramovich, D., Graber, T., Vistoli, A.: Gromov-Witten theory of Deligne-Mumford stacks. Am. J. Math. 130(5), 1337–1398 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Fantechi, B., Göttsche, L.: Orbifold cohomology for global quotients. Duke Math. J. 117(2), 197–227 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Jarvis, T.J., Kaufmann, R., Kimura, T.: Stringy \(K\)-theory and the Chern character. Invent. Math. 168(1), 23–81 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    André, Y.: Une Introduction Aux Motifs (motifs purs, motifs mixtes, périodes), Panoramas et Synthèses [Panoramas and Syntheses], vol. 17. Société Mathématique de France, Paris (2004)Google Scholar
  29. 29.
    Weibel, C.A.: The \(K\) -book, graduate studies in mathematics. Am. Math. Soc. Provid. RI, An introduction to algebraic \(K\)-theory vol. 145. (2013)Google Scholar
  30. 30.
    Vistoli, A.: Intersection theory on algebraic stacks and on their moduli spaces. Invent. Math. 97(3), 613–670 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Behrend, K., Manin, Y.: Stacks of stable maps and Gromov–Witten invariants. Duke Math. J. 85(1), 1–60 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Toën, B.: On motives for Deligne-Mumford stacks. Int. Math. Res. Notices 17, 909–928 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Abramovich, D., Vistoli, A.: Compactifying the space of stable maps. J. Am. Math. Soc. 15(1), 27–75 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  34. 34.
    Edidin, D., Jarvis, T.J., Kimura, T.: Logarithmic trace and orbifold products. Duke Math. J. 153(3), 427–473 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    de Cataldo, M.A.A., Migliorini, L.: The Chow motive of semismall resolutions. Math. Res. Lett. 11(2–3), 151–170 (2004)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Institut Camille JordanUniversité Claude Bernard Lyon 1VilleurbanneFrance
  2. 2.CNRS, Institut FourierUniversité Grenoble AlpesGrenobleFrance
  3. 3.Beijing International Center for Mathematical ResearchPeking UniversityBeijingChina

Personalised recommendations